Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 23, 2014, 10:57 PM CDT for Eastland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2014, 10:57 PM CDT (03:57 UTC)
- Expired
- May 24, 2014, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 51 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559
WGUS54 KFWD 240357
FFWFWD
TXC133-240700-
/O.NEW.KFWD.FF.W.0017.140524T0357Z-140524T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 200 AM CDT
* AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL 14 MILES WEST OF GORMAN...OR
JUST SOUTH OF CARBON MOVING SOUTHEAST AT 5 MPH. RADAR ESTIMATES
INDICATED THAT 2 TO 5 INCHES OF RAIN HAS ALREADY FALLEN IN THE
WARNED AREA AND ANOTHER INCH OR MORE OF RAIN CAN BE EXPECTED
THROUGH 200 AM CDT. SECONDARY OR FARM TO MARKET ROADS BETWEEN
RISING STAR AND CARBON...ESPECIALLY SOUTH OF CARBON ARE LIKELY
EXPERIENCING FLOODING. TURN AROUND...DO NOT DROWN!
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.
&&
LAT...LON 3225 9897 3229 9884 3228 9870 3223 9862
3209 9891 3219 9902
$$1 follow-up statement
296
WGUS74 KFWD 240647
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 AM CDT SAT MAY 24 2014
TXC133-240658-
/O.CAN.KFWD.FF.W.0017.000000T0000Z-140524T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTLAND TX-
147 AM CDT SAT MAY 24 2014
...THE FLASH FLOOD WARNING FOR SOUTHERN EASTLAND COUNTY IS
CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3225 9897 3229 9884 3228 9870 3223 9862
3209 9891 3219 9902
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 9:28 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 23, 9:28 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 928 PM CDT FRI MAY 23 2014 .UPDATE... THE IMPULSE THAT WAS ENHANCED BY WEST TEXAS CONVECTION HAS MOVED DOWNSTREAM OF THE MAIN ACTIVITY...WHICH IS STILL ONGOING AROUND SAN ANGELO AND ABILENE. THE TAIL END OF THE DISTURBANCE WILL SWING THROUGH NORTH TEXAS OVERNIGHT...EXITING NORTHEAST TEXAS BEFORE DAYBREAK. DESPITE THE LIFT ASSOCIATED WITH THIS FEATURE...ONLY MEAGER ELEVATED INSTABILITY AND WEAK FLOW ALOFT ARE PRESENT ACROSS MUCH OF THE FWD CWA. THE 00Z FWD RAOB SHOWED A CAPPED BOUNDARY THAT WILL ONLY STABILIZE FURTHER OVERNIGHT...AND THE BULK OF THE ACTIVITY TONIGHT WILL BE ELEVATED SHOWERS. THE ONGOING STORMS UPSTREAM WILL GENERATE ADDITIONAL VORTICITY THAT WILL SPREAD ACROSS NORTH AND CENTRAL TEXAS INTO THE MORNING HOURS SATURDAY... BUT ANY RESULTING CONVECTION WILL BE WEAK. HAVE REMOVED THE MENTION OF THUNDER THROUGHOUT THE MORNING HOURS SATURDAY. APPEARS SHORTWAVE RIDGING WILL DOMINATE SATURDAY AFTERNOON... DOWNSTREAM OF ANOTHER ROUND OF WEST TEXAS CONVECTION...BUT SOME GUIDANCE SUGGESTS SHOWERS/STORMS COULD WORK THEIR WAY INTO THE I-35 CORRIDOR. FOR NOW...WILL REFRAIN FROM EXTENDING SATURDAY AFTERNOON/EVENING POPS EASTWARD. 25 && .AVIATION... /00Z TAFS/ CHALLENGES WILL BE MINOR AND ONLY INVOLVE CIGS SATURDAY MORNING AND WIND SPEEDS. WILL HOLD TO A DRY AND MOSTLY VFR FORECAST WITH HIGHER CIGS...THOUGH A BRIEF PERIOD OF MVFR CIGS WILL OCCUR AT WACO AFTER SUNRISE. S/SE WINDS 7-9 KTS OVERNIGHT WILL INCREASE TO NEAR 15 KTS BY SATURDAY AFTERNOON. A LARGE LONGWAVE UPPER TROUGH REMAINS WELL WEST OF THE AREA WITH STRONG SOUTHWEST FLOW ALOFT OVER TEXAS. CURRENTLY...SHORTWAVE DISTURBANCES ARE RAPIDLY MOVING NORTHEAST AND PRODUCING SCATTERED SHOWERS AND STORMS WHICH SHOULD REMAIN WELL WEST OF THE AIRPORTS. THIS ACTIVITY WILL LIKELY DIMINISH RAPIDLY AFTER NIGHTFALL WITH A STABILIZING ENVIRONMENT...WEAKER LOW LEVEL WINDS...AND BEST FORCING REMAINING TO THE WEST OF THE AIRPORTS. A FEW SPRINKLES OR A NOCTURNAL SHOWER CANNOT BE RULED OUT...BUT CONFIDENCE IS FAR TOO LOW FOR ANY MENTION IN THE TAFS. .OUTLOOK... IT APPEARS CONVECTION AND PERIODS OF HEAVIER RAIN WILL NOT AFFECT THE AIRPORTS UNTIL LATE SUNDAY AND BEYOND. 05/ && .PREV DISCUSSION... /ISSUED 305 PM CDT FRI MAY 23 2014/ AN IMPRESSIVE PLUME OF MID LEVEL MOISTURE WILL CONTINUE TO MOVE ACROSS NORTH TEXAS THIS EVENING IN ADVANCE OF A STRONG UPPER LOW...CURRENTLY CENTERED OVER SOUTHWEST ARIZONA. ELEVATED SHOWERS AND STORMS CURRENTLY ACROSS THE LOW ROLLING PLAINS AND WESTERN OKLAHOMA WILL REMAIN LARGELY WEST OF NORTH TEXAS THIS EVENING. HOWEVER...A FEW OF THE MODELS HAVE BEEN HINTING AT A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE HILL COUNTRY AND THE SOUTHWEST ZONES TONIGHT...SO THIS MAY PROVIDE THE NECESSARY FORCING FOR SCATTERED SHOWERS AND STORMS. INSTABILITY TONIGHT WILL BE VERY MARGINAL SO WE DO NOT EXPECT ANY SEVERE STORMS. THE MAIN UPPER LOW WILL CONTINUE TO TRANSLATE SLOWLY EASTWARD ON SATURDAY WITH THE CENTER OF THE CIRCULATION REACHING THE ARIZONA/NEW MEXICO BORDER BY SATURDAY EVENING. WEST TEXAS SHOULD SEE NUMEROUS SHOWERS AND STORMS ON SATURDAY BUT NORTH TEXAS WILL BE JUST A BIT TOO FAR EAST TO SEE MUCH IN THE WAY SHOWERS/STORMS. THE ONLY EXCEPTION WILL BE THE FAR WESTERN ZONES. THEREFORE...WILL KEEP ONLY SLIGHT CHANCE POPS IN THE WEST SATURDAY AND SATURDAY NIGHT. THE UPPER LOW WILL MOVE VERY LITTLE ON SUNDAY AND SHOULD REMAIN CENTERED NEAR THE FOUR CORNERS REGION. AGAIN...MUCH OF THE PRECIPITATION SHOULD REMAIN WEST OF NORTH TEXAS. HOWEVER...SLIGHTLY MORE UNSTABLE AIR OVER THE REGION MAY RESULT IN A FEW MORE SHOWERS AND STORMS...ESPECIALLY IN THE WESTERN ZONES. THE UPPER LOW WILL BEGIN TO MOVE EAST ON MEMORIAL DAY AND THIS WILL RESULT IN INCREASING LARGE SCALE LIFT ACROSS NORTH TEXAS AND MORE NUMEROUS SHOWERS AND THUNDERSTORMS. THE BEST FORCING WILL STILL BE ACROSS THE WESTERN ZONES SO WE WILL KEEP THE HIGHEST POPS THERE. THE BEST RAIN CHANCES ACROSS NORTH TEXAS WILL BE MONDAY NIGHT THROUGH TUESDAY AS THE UPPER LOW MOVES INTO WEST TEXAS AND WESTERN OKLAHOMA. THUNDERSTORMS WILL ALSO BE THE MOST LIKELY ON TUESDAY WITH STRONGER LARGE SCALE FORCING AND DESCENT INSTABILITY. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES. SOME SEVERE STORMS ARE ALSO POSSIBLE. RAIN AND THUNDERSTORM CHANCES SHOULD BE ON THE DECREASE FROM WEST TO EAST WEDNESDAY THROUGH NEXT WEEKEND AS LONG AS THE UPPER LOW CONTINUES ITS SLOW EAST/SOUTHEAST TRACK AS PROGGED BY THE LONG RANGE MODELS. SINCE THIS LOW WILL REMAIN LARGELY DETACHED FROM THE MAIN UPPER FLOW IT HAS THE POTENTIAL TO MOVE ALMOST ANYWHERE. THEREFORE...THERE IS A CHANCE IT COULD MOVE BACK TO THE WEST AND KEEP CONTINUED RAIN CHANCES ACROSS NORTH TEXAS THE SECOND HALF OF NEXT WEEK. FOR NOW WE WILL KEEP ONLY LOW...10 OR 20 PERCENT...POPS ON DAY 6 AND 7 OF THE FORECAST. HOWEVER...WE WILL BE WATCHING THIS SYSTEM CLOSELY NEXT WEEK SINCE A STALLED UPPER LOW OVER NORTH TEXAS COULD BRING SOME GOOD DROUGHT RELIEVING RAIN. TEMPERATURES THROUGH THE WEEK WILL BE NEAR SEASONAL NORMALS WITH LOWS IN THE 60S AND HIGHS IN THE 80S. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 89 68 87 68 / 20 10 10 20 30 WACO, TX 68 87 67 86 68 / 20 10 10 20 20 PARIS, TX 68 85 65 86 65 / 20 10 10 10 10 DENTON, TX 69 87 67 89 66 / 20 20 10 20 30 MCKINNEY, TX 69 87 66 86 65 / 20 10 10 20 30 DALLAS, TX 71 88 69 86 69 / 20 10 10 20 30 TERRELL, TX 68 86 66 86 67 / 20 10 10 20 20 CORSICANA, TX 68 85 67 84 68 / 20 10 10 20 20 TEMPLE, TX 67 84 66 84 67 / 20 10 10 20 20 MINERAL WELLS, TX 66 86 64 86 66 / 30 20 10 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/25
Hazardous weather outlook, May 23, 3:03 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 303 PM CDT FRI MAY 23 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 303 PM CDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON WEST OF I-35/I-35W. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ALONG AND NORTH OF THE I-20 CORRIDOR. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING WEST OF A LINE FROM LAMPASAS TO FORT WORTH TO SHERMAN. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT ACROSS MOST OF THE NORTH AND CENTRAL TEXAS WEST OF A LINE FROM HEARNE TO SULPHUR SPRINGS. THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE MONDAY THROUGH THURSDAY. SOME OF THE STORMS MONDAY AND TUESDAY MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND LOCALLY DAMAGING WINDS. LOCALLY HEAVY RAIN MAY RESULT IN SOME FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:52 PM CDT | Areal Flood Advisory | FWD | Eastland | 113 min |
| May 24, 6:47 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.